Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 53, NWS Nashville, TN

April 13, 20227 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2022, 8:55 PM CDT for 7 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 8:55 PM CDT (01:55 UTC)
Expired
Apr 13, 2022, 9:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:39 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 6:39 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
639 PM CDT Wed Apr 13 2022

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecasts products per Tornado Watch Number 125
in effect until 10 PM CDT. Tweaked hourly temperature, dewpoint,
and wind speed/direction grids blending them with associated
previously forecasted hourly gridded values. Remainder of
forecast continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

Severe thunderstorms will be possible through this evening as a
band of thunderstorms moves west to east ahead of a cold front.
Look for mainly MVFR with IFR in the downpours. Winds will be
very gusty as the storms approach with south winds gusting over
30KT at times. Late evening frontal passage will sweep out the
rain and storms and cause winds to become northwest. Some post-
frontal low cigs (MVFR/IFR) will linger for several hours, perhaps
until 12Z. After 12Z Thursday, high pressure will bring quickly
clearing skies and light winds.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

Flood Watch until 11 PM CDT this evening for Cheatham-Dickson-
Houston-Humphreys-Montgomery-Robertson-Stewart.

&&

DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 18 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
226 AM CDT Wed Apr 13 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-140730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
226 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible late this afternoon through the
early morning hours on Thursday. Damaging wind gusts, tornadoes,
large hail and flash flooding are all possible. While all of Middle
TN will have these threats, the main area of concern will be along
and west of I-65.

In addition, even outside of thunderstorms, it will be windy today.
Sustained southerly winds of 15 to 25 mph are expected, with
occasional gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

In the hours before

Local storm report, Apr 13, 8:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     CENTERVILLE             35.79N 87.45W
04/13/2022                   HICKMAN            TN   EMERGENCY MNGR

            ROOF DAMAGE AND FRONT PORCH DESTROYED ON
            HOME ON HUDDLESTON RD.

&&
Local storm report, Apr 13, 8:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     PULASKI                 35.20N 87.03W
04/13/2022                   GILES              TN   AWOS

            ABERNATHY FIELD (KGZS).

&&
Local storm report, Apr 13, 8:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     LINDEN                  35.61N 87.84W
04/13/2022                   PERRY              TN   TRAINED SPOTTER

            ROOF FROM AN ADJACENT BUILDING BLOWN ONTO
            THE ROOF OF THE RUSTY FISH HOOK RESTAURANT.

&&
Local storm report, Apr 13, 8:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     6 WNW SPRING HILL       35.77N 87.02W
04/13/2022                   MAURY              TN   NWS EMPLOYEE

            SOME TREE DAMAGE, ESTIMATED WIND SPEEDS OF
            60-70 MPH.

&&

MAR
Local storm report, Apr 13, 8:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     NASHVILLE               36.17N 86.78W
04/13/2022  M64 MPH          DAVIDSON           TN   ASOS

            56 KNOTS GUST REPORTED AT KBNA.

&&
Local storm report, Apr 13, 8:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     6 ENE MURFREESBORO      35.87N 86.29W
04/13/2022                   RUTHERFORD         TN   FIRE DEPT/RESCUE

            TREE DAMAGE NEAR HALLS HILL RD. AND
            RUTHERFORD BLVD.

&&

MAR

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:16 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more44 min
Apr 13, 7:19 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury41 min
Apr 13, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more38 min
Apr 13, 7:54 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXBedford, Cannon, Coffee, Giles, Marshall, Maury and 2 more36 min
Apr 13, 7:54 PM CDTTornado WarningOHXRutherford, Williamson36 min
Apr 13, 8:24 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more36 min
Apr 13, 8:26 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Warren34 min
Apr 13, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXBedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more33 min
Apr 13, 8:28 PM CDTTornado WarningOHXBedford, Cannon, Coffee19 min
Apr 13, 8:53 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Cumberland, Fentress, Jackson, Overton, Pickett and 2 more37 min
Apr 13, 9:25 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.